Alert archive / Pennsylvania / Special Weather Statements in 2021
Special Weather Statement, NWS Binghamton, NY
NWS Binghamton, NY issued this special weather statement at Jul 3, 2021, 4:34 PM EDT for Susquehanna County, Pennsylvania. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2021, 4:34 PM EDT (20:34 UTC)
- Expired
- Jul 3, 2021, 5:00 PM EDT
- In force
- 26 min
- Issued by
- NWS Binghamton, NY
County Susquehanna County, PA
The radar
The Binghamton radar (KBGM), 64 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.6 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 725 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
970
WWUS81 KBGM 032034
SPSBGM
Special Weather Statement
National Weather Service Binghamton NY
434 PM EDT Sat Jul 3 2021
PAZ039-040-044-032100-
Susquehanna-Northern Wayne-Lackawanna-
434 PM EDT Sat Jul 3 2021
...A STRONG THUNDERSTORM WILL AFFECT EASTERN SUSQUEHANNA...NORTHERN
LACKAWANNA AND NORTHWESTERN WAYNE COUNTIES...
At 433 PM EDT, a cluster of strong, heavy rain producing
thunderstorms were located near Union Dale, or 12 miles north of
Carbondale, moving south at 15 mph.
Pea size hail was reported near Windsor, New York, and is expected
with this storm.
Locations impacted include...
Carbondale, Archbald, Jackson, Clifford, Susquehanna, Forest City,
Mayfield, Susquehanna Depot, Harford and Dalton.
Heavy rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4155 7578 4159 7577 4164 7573 4164 7577
4200 7567 4199 7544 4164 7546 4153 7546
TIME...MOT...LOC 2033Z 015DEG 12KT 4175 7556
$$
JABWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this special weather statement went out at Jul 3, 3:18 PM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jul 3, 3:18 PM EDT, 1 hour 16 minutes before
Area Forecast Discussion National Weather Service Binghamton NY 318 PM EDT Sat Jul 3 2021 .SYNOPSIS... An upper level disturbance continues to produce heavy showers and a few thunderstorms across the area through tonight. Ridging starts building in on Sunday with warmer and mainly dry conditions expected into Monday. && .NEAR TERM /THROUGH SUNDAY NIGHT/... 315 PM Update... Upper level low continues to bring heavy showers and a few thunderstorms to the region this afternoon. Unlike yesterday, there has been a bit more cloud cover today and this has limited instability, so although some heavy rain threat remains, the chance for any severe thunderstorms is very low. The peak of the shower and thunderstorm activity will go until about 9 PM tonight. By that time, the loss of heating as well as increasing 500 mb heights from the west should significantly decrease the coverage and intensity of showers. Flash flooding remains a possibility through this evening, especially if any cells can continue to track into areas that have seen significant amounts of rainfall over the last few days. Have removed the mention of any flooding today from the HWO for our western and northern counties as water vapor imagery indicates much drier air pushing in from the NW. Upper low will move of the East Coast and eventually NE into the Gulf of Maine tomorrow. Independence Day is looking like a fairly good one. Can't rule out a few isolated showers, especially east of I81 where troughing and cyclonic flow aloft will persist into the afternoon. Ridging and warm air advection will take hold Sunday night into Monday morning with clearing skies overnight. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... 315 PM Update... The short term will be fairly wet and unsettled. An upper ridge building over the area will usher in a warmer, more humid airmass. Temperatures Monday and Tuesday peak in the 80s and even lower 90s in the valleys before falling to overnight lows in the 60s to lower 70s. Scattered afternoon thunderstorms Monday will give way to additional showers and storms overnight. This will be most likely along and north of the Thruway, as the ridge flattens and a shortwave passing to our north brings in increasing midlevel flow that would provide dynamical support for development even as we lose the beneficial daytime instability. Any ripples through our mainly zonal flow will keep in chances for afternoon thunderstorms for Tuesday. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... 315 PM Update... Active weather continues through the middle of the week as a trough digs into the Upper Midwest. This will continue to pump warm, moist air into the region through Wednesday with yet another round for afternoon thunderstorms. Showers and storms become more likely for Thursday as the cold front associated with this system moves through. A few showers may linger into Friday, though most of the area should stay dry with brief ridging before another deepening low moves into the Great Lakes into the weekend. As for temperatures, expect highs in the 80s and perhaps near the 90F mark Wednesday before temperatures turn more seasonal for the rest of the work week, peaking in the 70s to lower 80s. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... We will remain under the influence of an upper level disturbance into tonight. Scattered showers with brief IFR/MVFR this afternoon and evening can be expected. Later tonight, showers will come to an end, but abundant low level moisture may bring IFR fog and ceilings overnight into Sunday morning. Surface winds will be light and predominately northwest to north. Outlook... Sunday and Monday...Mainly VFR. Tuesday and Thursday...Mainly VFR; but showers and thunderstorms with brief restrictions will be possible. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...None. NY...None. && SYNOPSIS...MPK NEAR TERM...MPK SHORT TERM...HLC LONG TERM...HLC AVIATION...MPK
Hazardous weather outlook, Jul 3, 2:51 PM EDT, 1 hour 43 minutes before
Hazardous Weather Outlook National Weather Service Binghamton NY 251 PM EDT Sat Jul 3 2021 NYZ045-046-055>057-062-PAZ038>040-043-044-047-048-072-041900- Chenango-Otsego-Tioga-Broome-Delaware-Sullivan-Bradford-Susquehanna- Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne- 251 PM EDT Sat Jul 3 2021 This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...This afternoon and tonight. Scattered showers and isolated thunderstorms this afternoon and evening will produce pockets of heavy rainfall possibly localized flooding. This is more likely in areas that had heavy rain in the last two days. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about severe weather to the NWS while following local, state and CDC guidelines. NYZ009-015>018-022>025-036-037-044-041900- Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland- 251 PM EDT Sat Jul 3 2021 This Hazardous Weather Outlook is for central New York. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about severe weather to the NWS while following local, state and CDC guidelines.
In the hours before
Special weather statement, Jul 3, 4:34 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Binghamton NY
434 PM EDT Sat Jul 3 2021
PAZ039-040-044-032100-
Susquehanna-Northern Wayne-Lackawanna-
434 PM EDT Sat Jul 3 2021
...A STRONG THUNDERSTORM WILL AFFECT EASTERN SUSQUEHANNA...NORTHERN
LACKAWANNA AND NORTHWESTERN WAYNE COUNTIES...
At 433 PM EDT, a cluster of strong, heavy rain producing
thunderstorms were located near Union Dale, or 12 miles north of
Carbondale, moving south at 15 mph.
Pea size hail was reported near Windsor, New York, and is expected
with this storm.
Locations impacted include...
Carbondale, Archbald, Jackson, Clifford, Susquehanna, Forest City,
Mayfield, Susquehanna Depot, Harford and Dalton.
Heavy rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4155 7578 4159 7577 4164 7573 4164 7577
4200 7567 4199 7544 4164 7546 4153 7546
TIME...MOT...LOC 2033Z 015DEG 12KT 4175 7556
JABThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 8:11 PM EDT | Flash Flood Warning | BGM | Broome | 3 hr |
| Jul 2, 8:41 PM EDT | Special Weather Statement | BGM | Sullivan | 49 min |
| Jul 2, 11:16 PM EDT | Areal Flood Warning | BGM | Broome | 5 hr |
| Jul 3, 6:12 PM EDT | Flash Flood Warning | BGM | Delaware | 2 hr |
| Jul 2, 10:02 PM EDT | Areal Flood Warning | BGM | Bradford | 5 hr |
Nearby
Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.